Differential and Integral Equations

Uniqueness of solutions to the initial value problem for an integro-differential equation

Kôhei Uchiyama

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We establish uniqueness of a solution to the initial-value problem for the integro-differential equation $$ \frac{d}{dt} \int_0^1J(x)\mu_t(dx) = \frac1{2}\int_0^1\int_0^1 \frac{J'(y)-J'(x)}{y -x} \cdot\frac{\mu_t(dx)\mu_t(dy)}{|y-x|^{\gamma}}, \quad\;\; t>0 $$ where the equality is required to hold for every smooth testing function $J$ with $J'(0) =J'(1) = 0$, and the solution $\mu_t=\mu_t(dx)$ is a finite measure on the unit interval $[0,1]$ for each $t$ and ${\gamma}$ a constant from the open interval $(-1,1).$ Stationary solutions are given explicitly and the convergence to them of general time-dependent solutions is proved.

Article information

Differential Integral Equations, Volume 13, Number 4-6 (2000), 401-422.

First available in Project Euclid: 21 December 2012

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 45K05: Integro-partial differential equations [See also 34K30, 35R09, 35R10, 47G20]
Secondary: 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43]


Uchiyama, Kôhei. Uniqueness of solutions to the initial value problem for an integro-differential equation. Differential Integral Equations 13 (2000), no. 4-6, 401--422. https://projecteuclid.org/euclid.die/1356061232

Export citation